MAUDE Adverse Event Report: STRYKER GMBH RECONSTRUCTION PLATE, STRAIGHT HOLES 6 LENGTH 72MM FOR SCREWS Ø3.5/4.0MM; PLATE, FIXATION, BONE

STRYKER GMBH RECONSTRUCTION PLATE, STRAIGHT HOLES 6 LENGTH 72MM FOR SCREWS Ø3.5/4.0MM; PLATE, FIXATION, BONE
Catalog Number 430106
Health Effect - Clinical Code No Code Available (3191)
Date of Event 01/01/2018
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Device will not be returned.If additional information becomes available it will be provided on a supplemental report.Remains implanted.
 
Event or Problem Description
The customer reported that the surgeon implanted a recon plate instead of a waisted compression plate into the wrist of a patient.The items are positioned in similar places on the small fragment set tray and have a similar appearance when viewed side by side and as such the wrong plate was handed to the surgeon in error.Indication for the primary surgery: both bone mid/distal 1/3rd forearm fracture (right) fracture not united but in reasonable alignment at 10 weeks.Significant risk of requiring revision.Under review.430106 implanted instead of 430006.

Brand Name
RECONSTRUCTION PLATE, STRAIGHT HOLES 6 LENGTH 72MM FOR SCREWS Ø3.5/4.0MM
Common Device Name
PLATE, FIXATION, BONE
Manufacturer (Section D)
STRYKER GMBH
bohnackerweg 1
postfach
selzach 2545
CH  2545
MDR Report Key8084080
Report Number0008031020-2018-00985
Device Sequence Number1203568
Product Code HRS
UDI-Device Identifier04546540368447
UDI-Public04546540368447
Combination Product (Y/N)N
Initial Reporter CountryGB
PMA/510(K) Number
K000636
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 11/19/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Lay User/Patient
Device Catalogue Number430106
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/25/2018
Initial Report FDA Received Date11/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age48 YR